Alert archive / Florida / Rip Current Statements in 2021
Rip Current Statement 3, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Jan 25, 2021, 9:38 AM EST for Palm Beach County, Florida. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2021, 9:38 AM EST (14:38 UTC)
- Expired
- Jan 26, 2021, 7:00 PM EST
- In force
- 33 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WHUS42 KMFL 251438 CFWMFL Coastal Hazard Message National Weather Service Miami FL 938 AM EST Mon Jan 25 2021 FLZ168-252245- /O.NEW.KMFL.RP.S.0003.210125T1438Z-210127T0000Z/ Coastal Palm Beach- 938 AM EST Mon Jan 25 2021 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
312 WHUS42 KMFL 262104 CFWMFL Coastal Hazard Message National Weather Service Miami FL 404 PM EST Tue Jan 26 2021 FLZ168-270000- /O.CON.KMFL.RP.S.0003.000000T0000Z-210127T0000Z/ Coastal Palm Beach- 404 PM EST Tue Jan 26 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Jan 25, 8:44 AM EST, 54 minutes earlier.
Area forecast discussion, Jan 25, 8:44 AM EST, 54 minutes before
Area Forecast Discussion National Weather Service Miami FL 844 AM EST Mon Jan 25 2021 .UPDATE... Rain chances should be very limited through the day, owing to a lack of moisture and unfavorable subsidence aloft associated with a ridge of high pressure encompassing the region. The 12Z MFL sounding reveals a very shallow subsidence inversion near the surface. This is allowing moisture in the form of low clouds to develop over much of the area. With short-term model guidance hinting at the inversion breaking around 13-14Z, cloud bases should increase, and wind speeds should increase gradually through the day as momentum from the free atmosphere mixes down into the boundary layer. && .PREV DISCUSSION... (Issued 648 AM EST Mon Jan 25 2021) AVIATION(12Z TAFS)... Predominately VFR conditions through the TAF period, however IFR/LIFR conditions may be present over the interior through sunrise owing to patchy fog. Conditions should improve rapidly after sunrise as the fog dissipates. Winds will generally be SE becoming SSE through the forecast period. PREV DISCUSSION... (Issued 326 AM EST Mon Jan 25 2021) SHORT TERM (Today through Tuesday)... Sfc analyses still shows the remnants of a stationary boundary, extending from the Bahamas through Jacksonville, and should continue to gradually dissipate today. Models depict deep high pressure building across the region for the short term with only a few showers expect over the Atlantic waters. However, with plenty of capping in the mid levels, it will be very difficult for any updraft to develop beyond a quick passing shower. The robust sfc ridge builds in from the Atlantic and brings light to moderate E/SE winds today in the 5-15 knots range, with the strongest winds over the Atlantic waters and coastline. In terms of fog, any remaining banks or low level stratus should quickly burn off shortly after sunrise, although some dense patches over interior areas could linger into the late morning hours. With the dominating dome of high pressure over the region, expect generally benign weather conditions today and tomorrow with no significant rain expected, and temperatures around normals. Afternoon highs should remain in the low to mid 80s, while morning lows will be in the low to mid 60s inland, and near 70 along coastal areas. LONG TERM (Tuesday Night through Sunday)... Medium-range model guidance depicts a mean mid/upper-level trough initially over the SW CONUS, and a belt of enhanced southwesterly flow extending downstream across the eastern two-thirds of the CONUS. Through the period, the mid/upper-level trough will migrate eastward -- eventually supporting the development of a surface frontal wave which will evolve from the southeastern CONUS into the mid-Atlantic states where rapid deepening is anticipated. A trailing cold front associated with the deepening surface low will move through South Florida on Thursday, with no meaningful impacts outside of hazardous marine and coastal conditions through the weekend. Tuesday Night Through Wednesday: A deep-layer ridge will be situated over the region, with surface high pressure centered over the western Atlantic waters. The southerly positive theta-e advection on the western periphery of the surface high combined with increasing thickness values associated with the deep-layer ridge will support a continuation of above average temperatures across South Florida, with highs on Wednesday climbing into the lower 80s near the coasts and middle 80s inland. Minimum temperatures on Wednesday morning will be in the lower to middle 60s, with upper 60s to near 70 along the east coast of South Florida. While the persistent positive theta-e forcing in the boundary layer will provide some weak lift/ascent for convective development, strong static stability aloft should principally limit rain chances during this period. Thursday through the Weekend: By late Wednesday night into Thursday, the previously mentioned mid/upper-level trough will be moving eastward into the mid-Atlantic states, where a surface frontal wave will rapidly deepen and eject offshore. This will allow a trailing cold front to move through South Florida on Thursday. The cold front itself will be largely decoupled from the deeper divergence forcing associated with the mid/upper-level trough, greatly limiting frontal ascent and associated rain chances across South Florida. That being said, a weak band of frontal precipitation should move southward along the cold front and generally break up as it moves into South Florida. We will need to monitor fire weather conditions on Thursday afternoon (immediately behind the cold front), as dry air filters into the region coincident with elevated northerly winds in the boundary layer near 20 to 25 knots. As the above mentioned deepening surface low ejects into the open Atlantic waters, an enhanced pressure gradient will lead to strengthening NNE winds and building seas across South Florida and the adjacent waters. The NNE post-frontal flow off the western Atlantic waters will act to quickly modify the low-level air mass, acting to moderate the diurnal temperature range across South Florida compared to previous cold fronts. Minimum temperatures on Friday and Saturday mornings will range from the middle/upper 40s across the Lake region and interior SW Florida to the upper 50s/lower 60s along the east coast metros. An additional weather disturbance will track eastward across the central CONUS late in the period, remaining well to the north of South Florida. AVIATION(06Z TAFS)... VFR conditions expected, with some periods of lower vis from patchy FG/BR possible through 12z. Will continue to monitor through the overnight and handle with amendments. Expect light to moderate ESE flow today, peaking at around 15 kt this afternoon as high pressure builds across the region. MARINE... Broad high pressure will keep generally benign boating conditions through mid week. The next potential weather-maker will arrive during the later part of the work week as a frontal boundary moves across the coastal waters. Some front-related swell activity could reach the Atlantic waters as early as Thursday, with potential for hazardous boating conditions for the end of the work week and through the weekend. BEACHES... Moderate risk of rip currents expected today for all Atlantic beaches as winds increase from the ESE at 12-15 knots this afternoon. Conditions deteriorate further for the upcoming weekend with an approaching front, bringing a high level risk for rip currents at all Atlantic beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 70 83 69 84 / 0 0 0 0 West Kendall 67 84 67 85 / 0 0 0 0 Opa-Locka 68 82 67 83 / 0 0 0 0 Homestead 68 82 68 83 / 0 0 0 0 Fort Lauderdale 69 83 69 84 / 0 0 0 0 N Ft Lauderdale 69 81 68 83 / 0 0 0 0 Pembroke Pines 69 84 68 85 / 0 0 0 0 West Palm Beach 67 82 67 83 / 0 0 0 0 Boca Raton 69 83 67 84 / 0 0 0 0 Naples 64 80 64 79 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Bhatti Today through Tuesday and Marine...Bhatti Tuesday Night through Sunday...Weinman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jan 25, 4:01 AM EST, 5 hours 37 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 401 AM EST Mon Jan 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 252115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 401 AM EST Mon Jan 25 2021 ...MODERATE RISK OF RIP CURRENTS FOR ALL ATLANTIC BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Visibility: Patchy fog, along with some localized dense fog, is possible again late tonight into early Tuesday morning, mainly over the interior and west coast metro areas. Rip currents: moderate risk of rip currents today for all Atlantic beaches. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The risk of rip currents will continue to increase on for all Atlantic beaches on Tuesday, then once again by the end of the week along both the Atlantic and Gulf beaches. Fog is expected once again early Tuesday morning over inland portions of Southwest Florida, and over other interior areas of the South Florida peninsula through Wednesday morning. Marine conditions are forecast to deteriorate on Thursday with the passage of a cold front. Rough marine conditions are possible through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Rip Current Statements in Florida, 2021Every rip current statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.